Nebraska, 2006Damaging Wind in Nebraska, August 18, 2006
August 18, 2006 · NWS LBF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 18, 2:38 AM CST, 7 hours 42 minutes earlier.
Area forecast discussion, Aug 18, 2:38 AM CST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 AM CDT FRI AUG 18 2006
.DISCUSSION...
TWO MAIN AREAS OF CONVECTION EARLY THIS MORNING...OF COURSE NONE IS
LOCATED ACROSS THIS CWA. SOUTHERN PCPN IS LOCATED IN MAIN TROPICAL
PLUME FROM SOUTHERN AZ INTO NORTHERN MISSOURI. WARM FRONT IS LOCATED
FROM SOUTHWESTERN KS INTO NW MO AS WELL AND FORCING FROM FRONT AND
LLVL JET HELPING TO FIRE STORMS. POOLING OF MOISTURE NORTH OF FRONT
ACROSS SOUTHERN NEB SEEN WITH 70 DEWPOINTS SPREADING ACROSS BULK OF
CWA MINUS FAR NW CORNER WHERE DRY LINE IS RETREATING. THIS FEATURE
SEEMS TO BE RESPONSIBLE FOR ISOLATED CONVECTION THIS AM WITH SOME
WEAK ENERGY EJECTING OUT OF COLORADO ROCKIES. STILL SOME INDICATION
OF WEAK WAVE ACROSS NE COLORADO WITH MERRIMAN PROFILER TAKING ON A
NICE VEERING PROFILE LAST FEW HOURS. FEEL ISOLATED POPS NOT OUT OF
QUESTION ACROSS WESTERN ZONES THIS AM SO KEPT SMALL POPS THERE.
OTHER BATCH OF DECENT CONVECTION IS ACROSS DAKOTAS WHERE MAIN
SYNOPTIC LIFT AHEAD OF NW TROF AND UPPER JET SUPPORT IS KEEPING
STORMS GOING. SFC FRONT AHEAD OF TROF SEEMS TO BE CREEPING TOWARD NW
CORNER OF NEB AS RADAR/OBS SEEM TO INDICATE IT HAS MOVED THROUGH
MOST OF BLACK HILLS AND MAY BE GETTING KICK FROM OUTFLOW. MAIN WX
ACROSS CWA ATTM IS FOG INDUCED FROM DRY LAYER ALOFT AND STRONG
MOISTURE ADVECTION AT LOW LEVELS. NOT REAL CONFIDENT IN
TEMP/PCPN/CONVECTION FORECAST TODAY WITH DEEPER MOISTURE SOUTH AND
MAIN LIFT TO THE NORTH. THERE WILL BE FORCING FROM FRONT MOVING
THROUGH HIGH PLAINS/WESTERN CWA WITH AFTERNOON INVERTED TROF SETTING
UP ACROSS SW CWA INTO NE ZONES. WOULD EXPECT BEST CHANCES OF
CONVECTION TO THEN FIRE EAST OF THIS TROF AND HAVE PLACED HIGHEST
POPS IN THIS AREA WITH MINIMAL ACTIVITY EXPECTED IN THE NORTHWEST.
CLOUDS/NORTHERLY FLOW AND PCPN WILL ALL HAMPER TEMPS TODAY AND
GUIDANCE SIGNIFICANTLY LOWER ACROSS SOUTHERN CWA COMPARED TO DAYS
PAST. HAVE TWEAKED DOWN SOME WITH GENERALLY LOW TO MID 80S EXPECTED.
MAIN PUSH OF COOLER AIR LOOKS TO COME DOWN OVERNIGHT WITH TEMPS FOR
SAT IN THE UPPER 70S TO LOWER 80S...POSSIBLY COOLER IN THE FAR SW
WHERE STRONGER UPSLOPE FLOW AND LINGERING MOISTURE NORTH OF FRONT
MAY KEEP CLOUDS IN PLACE.
&&
.AVIATION...
LOW CLOUDS AND FOG ARE ONCE AGAIN CONCERNS FOR THE AVIATION
FORECAST...ESPECIALLY IN THE SAND HILLS AND THE NORTH/SOUTH PLATTE
RIVER VALLEY. MORE MIDDLE CLOUD COVERAGE THAN THERE WAS YESTERDAY
MORNING WILL PROBABLY RETARD THE LIFTING OF THE LOW CLOUDS AND FOG.
SO FAR...VISIBILITIES IN LBF AND VTN ARE AT OR ABOVE MVFR...AND
CLOUDS MAY KEEP THEM THERE. THE STRATUS IS NOT YET QUITE AS
WIDESPREAD AS IT WAS YESTERDAY. WHAT DOES THIS MEAN? IT APPEARS THAT
LBF WILL CONTINUE WITH PREVAILING LIFR HAVING ONLY BRIEF BREAKS
UNTIL ABOUT 14Z. PREVAILING CONDITIONS IN VTN WILL BE MORE VARIABLE
WITH TEMPO IFR CONDITIONS.
&&
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
13/SPRINGERHazardous weather outlook, Aug 18, 4:54 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 AM CDT FRI AUG 18 2006
NEZ004>010-022>029-035>038-056>059-069>071-094-191100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
554 AM CDT FRI AUG 18 2006 /454 AM MDT FRI AUG 18 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
A FRONT MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA IS
EXPECTED TO PRODUCE SOME THUNDERSTORMS TODAY AND TONIGHT.
INSTABILITY AND LOW LEVEL WIND PROFILES ARE NOT FAVORABLE FOR
SEVERE THUNDERSTORM DEVELOPMENT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
JRS
Thunderstorm Wind, Boyd
- When
- August 18, 10:20 AM CST
- Where
- Boyd County, 7 mi E of Lynch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.833, -98.333
Strong thunderstorm outflow winds broke off numerous large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Alaska, August 18 to 24, 2006$20 million · 3 events
- Damaging Wind in South Dakota, August 18, 20061 injured · $500,000 · 78 kt wind · 1 event
- Flash Flooding and Hail in Nebraska, August 18 to 19, 2006$175,000 · 52 kt wind · 4 events
- Flash Flooding in Kansas, August 18 to 19, 2006$175,000 · 2 events
- High Surf in Delaware, August 18, 20066 injured · 1 event
- Hail and Damaging Winds in Kansas, August 18, 2006$40,000 · 1.25 in hail · 10 events
- Flash Flood in South Dakota, August 18, 2006$50,000 · 1 event
- Damaging Wind in Missouri, August 18, 2006$20,000 · 52 kt wind · 1 event
- Heavy Rain in Kansas, August 18, 200611 events
- Flash Flood and Heavy Rain in New Mexico, August 18, 20061 injured · 2 events
- Hail and Damaging Winds in Kansas, August 18, 2006$1,000 · 1 in hail · 9 events
- Heavy Rain in Puerto Rico, August 18 to 19, 20065 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525546.